Electronic Communications in Probability

Yule process sample path asymptotics

Arnaud de La Fortelle

Full-text: Open access

Abstract

This paper presents two results on sample paths for the Yule process: one fluid limit theorem and one sample path large deviation result. The main interest is to understand the way large deviation occurs in the case of non-homogeneous processes. There are indeed two new phenomena. First there is no ``typical'' speed of large deviation. Second, the large deviation event is concentrated on a finite interval of time.

Article information

Source
Electron. Commun. Probab., Volume 11 (2006), paper no. 20, 193-199.

Dates
Accepted: 14 September 2006
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465058863

Digital Object Identifier
doi:10.1214/ECP.v11-1215

Mathematical Reviews number (MathSciNet)
MR2266709

Zentralblatt MATH identifier
1110.60035

Subjects
Primary: 60F10: Large deviations

Keywords
Large deviations random trees branching process fluid limit Yule process martingale change of measure

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

de La Fortelle, Arnaud. Yule process sample path asymptotics. Electron. Commun. Probab. 11 (2006), paper no. 20, 193--199. doi:10.1214/ECP.v11-1215. https://projecteuclid.org/euclid.ecp/1465058863


Export citation

References

  • Krishna B. Athreya and Peter E. Ney Branching processes Die Grundlehren der mathematischen Wissenschaften, Band 196, Springer-Verlag, New York (1972)
  • J.D. Biggins and N.H. Bingham. Large deviations in the supercritical branching process. Adv. in Appl. Probab., 25(4):757-772, 1993.
  • J.D. Biggins and D.R. Grey. A note on the growth of random trees. Statist. Probab. Lett., 32(4):339–342, 1997.
  • Arnaud de La Fortelle. Yule process sample path asymptotics. Technical Report (2005) 5577 INRIA.
  • Amir Dembo and Ofer Zeitouni. Large deviations techniques and applications. Springer-Verlag, New York, second edition (1998)
  • Guy Fayolle, Maxim Krikun, and Jean-Marc Lasgouttes. Birth and death processes on certain random trees: classification and stationary laws. Probab. Theory Related Fields, 128(3), 386–418, (2004).
  • Jean Jabbour-Hattab. Martingales and large deviations for binary search trees. Random Structures Algorithms, 19(2) 112–127, (2001).
  • Quansheng Liu, Emmanuel Rio, and Alain Rouault. Limit theorems for multiplicative processes. J. Theoret. Probab., 16(4):971–1014 (2004), 2003.
  • Hosam M. Mahmoud. Evolution of random search trees. Wiley-Interscience Series in Discrete Mathematics and Optimization. John Wiley and Sons Inc., New York, 1992. A Wiley-Interscience Publication.
  • Boris Pittel. On growing random binary trees. J. Math. Anal. Appl., 103(2):461–480 (1984).
  • A. Rouault and B. Chauvin. Connecting Yule process, bisection and binary search tree via martingales. J. of the Iranian Stat. Society, 3, (2004), 2
  • Alain Rouault. Large deviations and branching processes. Proceedings of the 9th International Summer School on Probability Theory and Mathematical Statistics (Sozopol, 1997), volume 13, pages 15–38, (2000).